Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 158, NWS Shreveport, LA

May 11, 2017Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 5:34 PM CDT for Red River County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 5:34 PM CDT (22:34 UTC)
Expired
May 11, 2017, 6:00 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Red River County, TX

The radar

The Western Arkansas radar (KSRX), 177 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:43 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WUUS54 KSHV 112234
SVRSHV
TXC387-112300-
/O.NEW.KSHV.SV.W.0158.170511T2234Z-170511T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
534 PM CDT THU MAY 11 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northern Red River County in northeastern Texas...

* Until 600 PM CDT

* At 534 PM CDT, a severe thunderstorm was located near Bagwell, or
  10 miles west of Clarksville, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Bagwell, Manchester, Detroit, Silver City, Negley, Albion and
  Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3369 9531 3389 9510 3388 9508 3391 9508
      3390 9506 3386 9504 3386 9500 3385 9499
      3385 9498 3383 9494 3381 9495 3381 9492
      3382 9493 3382 9491 3379 9492 3375 9487
      3376 9481 3355 9523 3363 9531
TIME...MOT...LOC 2234Z 229DEG 37KT 3364 9523 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:54 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 11, 2:54 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
254 PM CDT Thu May 11 2017

.UPDATE...
Severe Watch 209 has been issued for much of the SHV CWA until 10
PM. Storms continue to intensify, especially to our w where upper
level support is stronger. Expect the same in our area over the
next few hours as the dryline and trof push ewd. /12/

&&

.PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/

DISCUSSION...
Dryline has made some ewd progress over the last few hrs, but is
still well w of the I-35 corridor. Hard to say whether the
dryline will make it into our are before being caught by the cold
front, but regardless, ongoing convection continues to increase in
coverage and intensity. Will likely be looking at a SVR watch
issuance within the next hour or so.

Models consistently indicate that an organized area of storms will
be ongoing by later this afternoon, which will slowly push s and
ewd into Deep E TX/N central LA tonight. Severe threat to diminish
with time, as upper flow becomes nearly parallel to the sfc front.
Models still show a fair amount of post-frontal rainfall as the
upper low moves sewd across AR. Sfc high pressure will work its
way swd into the region early Saturday morning, bringing clearing
skies and drier air to make for a very nice weekend.

Temps to warm rapidly during the weekend, despite the recent
fropa. Upper ridge will drift back ovhd through Monday, before our
next storm system brings swly flow aloft back to our region. Rain
chances to come back to the fcst by late Tuesday/early Wednesday.
/12/

PREV DISCUSSION... /issued 1236 PM CDT Thu May 11 2017/

AVIATION...
Isold to sct shra areawide. However, stg tstm activity has yet to
initiate. A sfc trough was noted at KFTW via wshft on 12z raob,
and possible diff htg boundaries possible in area where low
stratus just lifting creating close to 5 degree temp gradients
attm. Upper low just east of OK panhandle. Some capping likely
also occurring so changes may come quickly durg mid aftn with sfc
temps into the lower to mid 80s. Included period with stg storms
producing wind gusts of 40 to 50 kts, and hail can also be
expected in stgr cells arriving either side of 12/00z, durg or
just after peak htg. Some trapping of low clouds and fog possible
tonight prior to fropa durg mrng hours. South winds around 10 kts
this aftn, around 5 kts overnight, and WNW winds around 10 kts and
gusty by late mrng after fropa occurs./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  79  60  82 /  80  30  10   0
MLU  67  80  60  80 /  70  40  20   0
DEQ  60  76  54  80 /  70  40  10   0
TXK  62  76  56  79 /  80  40  10   0
ELD  64  77  57  80 /  80  40  20   0
TYR  61  78  57  81 /  60  20  10   0
GGG  64  78  58  81 /  70  20  10   0
LFK  67  81  60  84 /  60  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/07
Hazardous weather outlook, May 11, 3:08 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
308 PM CDT Thu May 11 2017

LAZ017>022-TXZ167-122015-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
308 PM CDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Strong thunderstorms with a few possibly severe are expected this
evening into tonight, as a cold front and upper level storm
system move across the region. Large hail and damaging winds will
be the primary threats along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Lingering storms could produce heavy rain and gusty winds on
Friday morning with conditions gradually improving through late
morning. Otherwise, no hazardous weather is expected through the
remainder of the forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed this evening and
tonight.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-122015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
308 PM CDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Severe thunderstorms will be possible this afternoon and into
tonight, as an upper level storm system and cold front move across
the region. Large hail and damaging winds will be the primary
threats with locally heavy rainfall of 1 to 3 inches possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Lingering convection on Friday morning will gradually exit the
region to the east by mid to late morning. Otherwise, no
hazardous weather is expected through the remainder of the
forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late this afternoon and
tonight.

12

In the hours before

Special weather statement, May 11, 4:21 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 PM CDT THU MAY 11 2017

OKZ077-TXZ096-112200-
McCurtain OK-Red River TX-
421 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN AND NORTHERN
RED RIVER COUNTIES UNTIL 500 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bagwell, or 8 miles north of Clarksville, moving
northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Idabel, Broken Bow, Manchester, Wright City, Valliant,
Millerton, Haworth, Garvin, Moon, Redland, Glover, America, Kiomatia,
Oak Hill, Golden, Bokhoma, Farmers Hill, Negley and Harris.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma...and northeastern Texas.

LAT...LON 3425 9484 3382 9451 3360 9507 3391 9525
      3393 9525 3395 9523 3396 9523 3395 9519
      3394 9516 3404 9516
TIME...MOT...LOC 2121Z 238DEG 31KT 3373 9506

13
Special weather statement, May 11, 4:45 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CDT THU MAY 11 2017

TXZ149-152-112230-
Cherokee TX-Nacogdoches TX-
445 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Morrill, or 18 miles south of Rusk, moving
northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alto, Morrill, Douglass, Lilbert, Linwood and Looneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
eastern and northeastern Texas.

LAT...LON 3161 9526 3162 9526 3183 9497 3170 9466
      3152 9510 3154 9513 3154 9514 3156 9514
      3159 9517 3157 9521 3158 9526 3159 9528
TIME...MOT...LOC 2145Z 235DEG 33KT 3154 9521

15
Special weather statement, May 11, 5:03 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT THU MAY 11 2017

TXZ124-136-112300-
Smith TX-Wood TX-
503 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH AND SOUTHEASTERN
WOOD COUNTIES UNTIL 600 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Van, or 13 miles southwest of Mineola, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mineola, Lindale, Hawkins, Hoard, Winona, Red Springs and Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.

LAT...LON 3261 9559 3275 9522 3259 9515 3257 9515
      3256 9514 3255 9514 3255 9513 3250 9511
      3242 9552 3243 9554 3245 9555 3248 9559
TIME...MOT...LOC 2202Z 251DEG 24KT 3251 9562

15
Special weather statement, May 11, 5:03 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT THU MAY 11 2017

ARZ050-051-112245-
Howard AR-Sevier AR-
503 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEVIER AND EASTERN
HOWARD COUNTIES UNTIL 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 10 miles west of Mineral Springs, moving northeast at
30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nashville, Dierks, Lockesburg, Ben Lomond, Corinth, Center Point, Oak
Grove, Muddy Fork, Silver Ridge, Provo and Bellview.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Arkansas.

LAT...LON 3420 9392 3419 9392 3419 9390 3411 9382
      3395 9383 3383 9411 3391 9423 3424 9396
TIME...MOT...LOC 2203Z 234DEG 27KT 3389 9410

13
Special weather statement, May 11, 5:14 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
514 PM CDT THU MAY 11 2017

TXZ150-151-112300-
Panola TX-Rusk TX-
514 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR PANOLA AND SOUTHEASTERN RUSK
COUNTIES UNTIL 600 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, or 11 miles southeast of Henderson, moving northeast at 55
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Carthage, Deberry, Pinehill, Minden, Mount Enterprise, Gary City,
Midyett, Dotson, Deadwood, Front, Fairplay and Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Louisiana...and eastern and northeastern Texas.

LAT...LON 3206 9481 3236 9405 3208 9404 3197 9443
      3197 9451 3195 9451 3189 9472
TIME...MOT...LOC 2214Z 244DEG 50KT 3201 9468

15
Special weather statement, May 11, 5:19 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 PM CDT THU MAY 11 2017

TXZ108>110-124-112300-
Camp TX-Wood TX-Franklin TX-Titus TX-
519 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...SOUTHWESTERN TITUS AND CAMP COUNTIES UNTIL 600 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome, Rocky Mound and
Harvard.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.

LAT...LON 3296 9531 3298 9531 3312 9494 3293 9486
      3289 9529
TIME...MOT...LOC 2219Z 254DEG 27KT 3294 9526

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTSpecial Weather StatementSHVGregg, Harrison16 min
May 10, 7:52 PM CDTSpecial Weather StatementSHVCass23 min
May 11, 2:57 PM CDTSpecial Weather StatementSHVCamp33 min
May 11, 3:38 PM CDTSpecial Weather StatementSHVRed River37 min
May 11, 4:21 PM CDTSpecial Weather StatementSHVRed River39 min
May 11, 4:45 PM CDTSpecial Weather StatementSHVCherokee45 min
May 11, 5:03 PM CDTSpecial Weather StatementSHVWood57 min
May 11, 5:14 PM CDTSpecial Weather StatementSHVPanola46 min
May 11, 5:19 PM CDTSpecial Weather StatementSHVCamp41 min
May 11, 5:21 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood54 min
May 11, 5:26 PM CDTTornado WarningSHVSmith, Upshur, Wood49 min
May 11, 6:10 PM CDTTornado WarningSHVGregg, Smith, Upshur50 min
May 11, 6:43 PM CDTSpecial Weather StatementSHVHarrison, Marion47 min
May 11, 6:46 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur59 min
May 11, 6:47 PM CDTSpecial Weather StatementSHVNacogdoches58 min
May 11, 6:58 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.